Log in
PBC Foundation
7,027 members6,032 posts

Bronchial Inhalers

Have any of you had to use a bronchial inhaler? I’m sure my sweet hubby shared his germ with me. Started antibiotic & steroid pack last Thursday. Still some congestion I couldn’t clear. Went to Dr this morning & got steroid shot & bronchial inhaler. I was reading the drug leaflet tonight & have convinced myself to not use it.

31 Replies
oldestnewest

Hey girl

Sorry you're not feeling well😔. I just don't know the answer. If you're worried about drugs meshing ok together, call any 24hour pharmacy and speak to the pharmacist. They can research for you and give you an answer. Then, call a different pharmacy and ask that pharmacist the same question. That's what I do. Just to double check that everyone is in agreement.

Stella❤

2 likes
Reply

Ktltel...thanks. My concern is the warning if you have liver, thyroid or immune problems & many more. I realize all drugs have warnings but when I see liver, I question it. My Internist is who gave it to me. He is fully aware of my PBC. He diagnosed it. 😊

1 like
Reply

Oh... Ok, I see. Oh man. I just don't know. Maybe be safe if you can handle doing without it until you speak to the doctor tomorrow. I hope someone chimes in soon for you. ❤❤

1 like
Reply

Ktltel...I wish my new hepatologist would hurry & get here. I would probably trust his word on this. 😊

1 like
Reply

Although you maybe need to be careful with the inhaler....keep in mind it's pretty important to breathe. I hope you can get well soon.

Pam

2 likes
Reply

4pjx...thanks. I don’t really feel bad, just need to clear up. You’re right, gotta breathe👍😀

1 like
Reply

If your doctor knows about the the pbc, chances are you okay to take what he prescribes. If you are concerned, ask him to confirm. I think the leaflets are really for if you take the stuff for longer periods of time.

1 like
Reply

ninjagirlwebb...you’re probably right. I’ll probably send nurse msg tomorrow. Don’t want him to think I’m doubting him but sometimes I wonder if they think it through. From what I read, most have those warnings. Thank you😊

1 like
Reply

It is always better to confirm! Don’t worry about offending. 🤗

1 like
Reply

ninjagirlwebb...true. When he said he wanted me to use it, I asked if it would hurt my little liver. He said no. I used last night. I think I’m just to use till I get clear. 😊

1 like
Reply

Feel better & rest!!!

1 like
Reply

ninjagirlwebb...appreciate it. I’m gonna try🙏🏻😴

1 like
Reply

Right now i take 2 puffs of Symbicort in the morning and 2 puffs at nights, at one time i said i’d never do that puffer, but its ok as a temporary solution, and it does help, my 2 sisters have asthma and have been on inhalers forever. It does help you het better.

1 like
Reply

Hi Arlie...that’s exactly what he gave me. 😄. Have you had labs since being on it?

Reply

I was in the hosp so i was getting lab work every morning, lab work checking what

1 like
Reply

Arlie...liver labs

Reply

I think that would be a long term use , i could be wrong but my level are about the same, I go for the endoscopy tomorrow to check out the banding i had done 10/1 1 varicie

1 like
Reply

Arlie...prayers all goes well for you tomorrow 🙏🏻. One last question & I’m going to try to sleep, have you been using symbicort very long?

Reply

Oh no, I hope that you feel better soon! I had pneumonia a few years ago and was given an albuterol inhaler. I've had to use one on and odd ever since. I'm actually going to my PC dr on Wednesday for an appointment and I am intending to ask him to refill the prescription. I had no idea they could be harmful. I even was given one by my OB during my last pregnancy.

1 like
Reply

IAmTheGlue...Thank you. I’m sure people use them with no problems. I actually had a respiratory infection in December 2016 that didn’t like my antibiotic so it got worse. I had to use Qvar 80 to clear my chest. It worked great. Then found out about PBC summer of 2017. I started reading more about Qvar & it mentioned liver. I freaked out & stopped it. Then learned more about pbc & realized the inhaler didn’t cause it. Just always cautious. You might ask your dr too😊

Reply

I definitely will ask him about it. My hep at the Mayo Clinic knows I use it so I believe it is okay. I will definitely ask them though. And there may be different types of inhalers. I'm not sure. I sure hope that you feel better soon. ❤

1 like
Reply

IAmTheGlue...hello! Yes they are different. Mine is steroid & I believe yours is a rescue. Thank you so much. 💕

Reply

Varices

Reply

I got told by a friend who is a pharmacist that they put all these warnings down just to cover themselves.

1 like
Reply

dollydaydreams...G’morning! Yes, I know & they have to. Another member is using it so I’m continuing with it till I get over this. Then I’ll discuss with hepatologist about his advice. Thank you😊

Reply

Hi, I am asthmatic and use two bronchial inhalers. No problems at all. One is rescue one is steroid. 😎

1 like
Reply

June9961...G’morning. Thank you for sharing that with me. It is 3:30 a.m. where I am. I always get up at 5:00 but have not slept so I saw your post much earlier than I would have. I think it’s the combination of steroid bubble pack, steroid shot & this symbicort. I’ve only been using symbicort since Monday but I already don’t like it. I have coughed most of the night but not as productive as I’d like. 2 years ago I used Qvar for about 6 months. I feel it worked much better. May I ask which steroid inhaler you use? I may end up asking for Qvar. 😊

Reply

Do you use a spacer. Metiform is the one I am on just now. It actually does both but you must use a spacer or your mouth gets really sore. X

1 like
Reply

June9961...I guess I’m not sure what a spacer is?

Reply

Hi. Its a tube that you fit the inhaler on to at one end and your mouth fits over the other end. Your pharmacist should have them in stock.

1 like
Reply

June9961...I’ll check into it. Thank you so much😊

Reply

You may also like...